Iowa, 2007Cold in Iowa, January 15, 2007
January 15, 2007 · NWS OAX · 3 events in 3 counties and zones
Arctic air spilled south across the area this day on top of fresh snow cover of 3 to 7 inches. Northwest winds of 10 to 20 mph and actual temperatures of zero to 9 below caused wind chill values to fall to 20 below to nearly 30 below zero.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Arctic air spilled south across the area this day on top of fresh snow cover of 3 to 7 inches. Northwest winds of 10 to 20 mph and actual temperatures of zero to 9 below caused wind chill values to fall to 20 below to nearly 30 below zero.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jan 15, 5:37 AM CST, 23 minutes earlier.
Area forecast discussion, Jan 15, 5:37 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
537 AM CST MON JAN 15 2007
.UPDATE...
UPDATED TO ISSUE WIND CHILL ADVISORY
&&
.DISCUSSION...
TEMPERATURES HAVE DROPPED SIGNIFICANTLY BEHIND THE CLEARING LINE.
WITH WINDS IN THE 15 TO 25 MPH RANGE...WIND CHILL VALUES HAVE GONE
-20 OR BELOW. GRADIENT WEAKENS BY LATE MORNING AND SO WILL GO
UNTIL 18Z WITH THIS WIND CHILL ADVISORY.
&&
.PREV DISCUSSION... /ISSUED 315 AM CST MON JAN 15 2007/
DISCUSSION...
SNOW IS QUICKLY COMING TO AN END ACROSS THE FORECAST AREA THIS
MORNING AS POSITIVELY TILTED UPPER TROF AXIS MOVES EAST OF THE
AREA. WL LEAVE A SLIGHT CHANCE FOR LIGHT SNOW ACROSS FAR
NORTHEASTERN SECTIONS OF THE CWA THIS MORNING AS SHEARED VORT MAX
MOVES INTO IOWA...BUT OTHERWISE ONLY A FEW FLURRIES SHOULD BE POSSIBLE
THROUGH THE AFTERNOON HOURS AS ANOTHER VORT MAX COMING IN FROM THE
NRN PLAINS ROUNDS THE BASE OF THE TROF. WL LET ADVISORY GO WITH
THIS FORECAST ISSUANCE AS CONDITIONS CONTINUE TO IMPROVE. CLOUD
COVER FORECAST A BIT CHALLENGING THIS MORNING. DESPITE CLEARING
LINE MOVING RAPIDLY EAST...THINK STRATO CU COULD REDEVELOP BY LATE
MORNING/EARLY AFTERNOON WITH APPROACHING NRN PLAINS VORT MAX.
FLURRIES ALSO QUITE POSSIBLE THIS EVENING ACROSS WESTERN IA IN
ASSOCIATION WITH THIS FEATURE. CAA WL CONTINUE THROUGH THE DAY AND
TEMPS ARE NOT GOING TO MOVE MUCH IF AT ALL. SFC GRADIENT WILL
CONTINUE TO WEAKEN AS SYSTEM MOVES EAST AND HIGH PRESSURE SETTLES
OVER THE CENTRAL PLAINS.
TONIGHT WILL BE QUITE COLD WITH ARCTIC HIGH PRESSURE IN PLACE...NEW
SNOW COVER AND MOSTLY CLEAR SKIES. HAVE GONE A FEW DEGREES BELOW
GUIDANCE FOR MOST AREAS TO ACCOUNT FOR THESE CONDITIONS. WINDS SHOULD BE
VERY LIGHT KEEPING WIND CHILL READINGS FROM REACHING ADVISORY
CRITERIA.
RETURN FLOW SETS UP BY TUESDAY AS ARCTIC HIGH MOVES SOUTHEAST.
WEAK UPPER RIDGE MOVES OVER THE AREA WEDNESDAY AND TEMPS SHOULD BE
ABLE TO REBOUND INTO THE MID 20S WITH STRONG SOUTHWESTERLY LLVL
FLOW. CLOSED UPPER LOW OPENS OVER THE HIGH PLAINS BY WED AFTERNOON
AND MOVES THRU NEB AND IA OVERNIGHT PUSHING A CDFNT THRU THE AREA
OVERNIGHT. MOISTURE LOOKS LIMITED AND THEREFORE DO NOT HAVE ANY
PCPN MENTIONED...HOWEVER 06Z NAM AND 00Z GFS HINTING AT SOME QPF
SO WL CONT TO MONITOR. OTHERWISE...CAA WL CONTINUE INTO THE
WEEKEND AS BACK DOOR COLD FRONT PUSHES THRU WITH TROF DIGGING ACROSS
THE MIDWEST.
BG
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>067-078.
IA...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR IAZ043-055-056-069.
&&
GRIFFISHazardous weather outlook, Jan 15, 5:54 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
554 AM CST MON JAN 15 2007
IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-
065>067-078-151800-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
HARRISON IA-KNOX-LANCASTER-MADISON-MONONA IA-PIERCE-PLATTE-
POTTAWATTAMIE IA-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-
THURSTON-WASHINGTON-WAYNE-
554 AM CST MON JAN 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TODAY AND TONIGHT
A WIND CHILL ADVISORY IS IN EFFECT UNTIL NOON TODAY AS WIND CHILL
READINGS DROP COLDER THAN 20 BELOW. WINDS SHOULD BEGIN TO DIMINISH
BY NOON AS TEMPERATURES CLIMB A COUPLE OF DEGREES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT
SPOTTERS ARE ENCOURAGED TO RELAY SNOW AMOUNTS TO THE NATIONAL
WEATHER SERVICE.
IAZ079-080-090-091-NEZ068-088>093-151800-
FREMONT IA-GAGE-JEFFERSON-JOHNSON-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-RICHARDSON-
554 AM CST MON JAN 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT
SPOTTERS ARE ENCOURAGED TO RELAY SNOW AMOUNTS TO THE NATIONAL
WEATHER SERVICE.
GRIFFIS
In the hours before
Local storm report, Jan 15, 12:08 AM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1208 AM CST MON JAN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM SNOW 1 NW VALLEY 41.32N 96.36W
01/14/2007 M3.0 INCH DOUGLAS NE OFFICIAL NWS OBS
1148 PM SNOW OMAHA 41.26N 96.01W
01/14/2007 M3.7 INCH DOUGLAS NE OFFICIAL NWS OBS
EPPLEY AIRPORT
1202 AM SNOW 3 W PACIFIC JUNCTION 41.02N 95.86W
01/15/2007 M3.0 INCH CASS NE TRAINED SPOTTER
1202 AM SNOW NORFOLK 42.03N 97.42W
01/15/2007 M6.0 INCH MADISON NE OFFICIAL NWS OBS
1202 AM SNOW LINCOLN 40.82N 96.69W
01/15/2007 M3.3 INCH LANCASTER NE OFFICIAL NWS OBS
&&
GRIFFISLocal storm report, Jan 15, 12:10 AM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1210 AM CST MON JAN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM SNOW NORFOLK 42.03N 97.42W
01/15/2007 M6.5 INCH MADISON NE OFFICIAL NWS OBS
&&
GRIFFISLocal storm report, Jan 15, 12:12 AM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1212 AM CST MON JAN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM SNOW ALBION 41.69N 98.00W
01/14/2007 M1.0 INCH BOONE NE CO-OP OBSERVER
1155 AM SNOW OMAHA 41.26N 96.01W
01/14/2007 M1.7 INCH DOUGLAS NE OFFICIAL NWS OBS
INCLUDES YESTERDAYS SNOWFALL.
1155 AM SNOW NORFOLK 42.03N 97.42W
01/14/2007 M1.0 INCH MADISON NE OFFICIAL NWS OBS
1155 AM SNOW VALLEY 41.31N 96.35W
01/14/2007 M0.6 INCH DOUGLAS NE OFFICIAL NWS OBS
INCLUDES YESTERDAYS SNOWFALL.
1210 PM SNOW LINCOLN 40.82N 96.69W
01/14/2007 M2.0 INCH LANCASTER NE OFFICIAL NWS OBS
INCLUDES YESTERDAYS SNOW.
1252 PM SNOW BOYS TOWN 41.26N 96.13W
01/14/2007 M1.0 INCH DOUGLAS NE NWS EMPLOYEE
0.8 OF NEW SNOW, 1 INCH ON THE GROUND.
0100 PM SLEET WYMORE 40.12N 96.67W
01/14/2007 U0.00 INCH GAGE NE TRAINED SPOTTER
MODERATE SLEET MIXED WITH THE SNOWFALL.
0102 PM SNOW LITTLE SIOUX 41.81N 96.03W
01/14/2007 M1.5 INCH HARRISON IA CO-OP OBSERVER
ONE HALF INCH IN THE LAST 15 MINUTES.
0200 PM SNOW PIERCE 42.20N 97.53W
01/14/2007 E3.0 INCH PIERCE NE LAW ENFORCEMENT
AT LEAST THREE INCHES WAS ESTIMATED. SEVERAL REPORTS OF
ACCIDENTS.
0204 PM SNOW NELIGH 42.13N 98.03W
01/14/2007 E3.0 INCH ANTELOPE NE LAW ENFORCEMENT
0206 PM SNOW ALBION 41.69N 98.00W
01/14/2007 E3.0 INCH BOONE NE LAW ENFORCEMENT
0208 PM SNOW COLUMBUS 41.43N 97.36W
01/14/2007 E3.0 INCH PLATTE NE LAW ENFORCEMENT
OFFICERS ESTIMATE 2 TO 3 INCHES ON THE GROUND.
0211 PM SNOW TEKAMAH 41.78N 96.22W
01/14/2007 E1.5 INCH BURT NE LAW ENFORCEMENT
UP TO 2 INCHES ACROSS WESTERN PART OF COUNTY.
0218 PM SNOW DAYKIN 40.32N 97.30W
01/14/2007 E2.0 INCH JEFFERSON NE TRAINED SPOTTER
0225 PM SNOW LITTLE SIOUX 41.81N 96.03W
01/14/2007 M3.5 INCH HARRISON IA CO-OP OBSERVER
VISIBILITY AS LOW AS ONE EIGHTH MILE AT TIMES.
0225 PM SNOW VALLEY 41.31N 96.35W
01/14/2007 E1.5 INCH DOUGLAS NE NWS EMPLOYEE
0230 PM SNOW GLENWOOD 41.05N 95.74W
01/14/2007 E2.0 INCH MILLS IA LAW ENFORCEMENT
OFFICERS REPORT ONE AND ONE HALF TO TWO INCHES ON THE
GROUND. VISIBILITY AS LOW AS ONE HALF MILE.
0300 PM SNOW NEMAHA 40.34N 95.68W
01/14/2007 E4.0 INCH NEMAHA NE PUBLIC
0347 PM SNOW OMAHA 41.26N 96.01W
01/14/2007 E3.0 INCH DOUGLAS NE OTHER FEDERAL
ESTIMATED IN THE VICINITY OF THE AIRPORT, BUT NOT AT THE
OFFICIAL OBSERVING LOCATION.
0430 PM SNOW LITTLE SIOUX 41.81N 96.03W
01/14/2007 E5.0 INCH HARRISON IA CO-OP OBSERVER
0430 PM SNOW 3 S OFFUTT AFB 41.07N 95.92W
01/14/2007 M1.7 INCH SARPY NE TRAINED SPOTTER
0500 PM SNOW WAYNE 42.24N 97.02W
01/14/2007 E4.0 INCH WAYNE NE LAW ENFORCEMENT
0530 PM SNOW FAIRBURY 40.14N 97.18W
01/14/2007 E1.5 INCH JEFFERSON NE LAW ENFORCEMENT
0600 PM SNOW TECUMSEH 40.37N 96.19W
01/14/2007 E2.0 INCH JOHNSON NE CO-OP OBSERVER
0600 PM SNOW BOYS TOWN 41.26N 96.13W
01/14/2007 E3.0 INCH DOUGLAS NE NWS EMPLOYEE
SNOWFALL SINCE MIDNIGHT.
0640 PM SNOW WEST POINT 41.84N 96.71W
01/14/2007 E4.0 INCH CUMING NE LAW ENFORCEMENT
0720 PM SNOW WILBER 40.48N 96.96W
01/14/2007 E2.0 INCH SALINE NE PUBLIC
SCHOOL SUPERINTENDENT.
0929 PM SNOW 3 NW LITTLE SIOUX 41.84N 96.07W
01/14/2007 E6.0 INCH HARRISON IA CO-OP OBSERVER
1000 PM SNOW FREMONT 41.44N 96.49W
01/14/2007 M4.0 INCH DODGE NE NWS EMPLOYEE
STILL SNOWING
1148 PM SNOW OMAHA 41.26N 96.01W
01/14/2007 M3.7 INCH DOUGLAS NE OFFICIAL NWS OBS
EPPLEY AIRPORT
1148 PM SNOW 1 NW VALLEY 41.32N 96.36W
01/14/2007 M3.0 INCH DOUGLAS NE OFFICIAL NWS OBS
1202 AM SNOW NORFOLK 42.03N 97.42W
01/15/2007 M6.5 INCH MADISON NE OFFICIAL NWS OBS
1202 AM SNOW LINCOLN 40.82N 96.69W
01/15/2007 M3.3 INCH LANCASTER NE OFFICIAL NWS OBS
1202 AM SNOW 3 W PACIFIC JUNCTION 41.02N 95.86W
01/15/2007 M3.0 INCH CASS NE TRAINED SPOTTER
&&
GRIFFISCold/Wind Chill, Monona
- When
- January 15, 6:00 AM CST to 12:00 PM CST
- Where
- Monona forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.052, -95.960 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below to produce wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am and included 24 below in Tekamah and 19 below at Omaha.
Cold/Wind Chill, Harrison
- When
- January 15, 7:00 AM CST to 12:00 PM CST
- Where
- Harrison forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.683, -95.817 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of zero to 9 below to produce wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am and included 24 below in Tekamah and 19 below at Omaha.
Cold/Wind Chill, Pottawattamie
- When
- January 15, 8:00 AM CST to 12:00 PM CST
- Where
- Pottawattamie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.337, -95.542 (the zone’s center; the record gives no point)
Northwest winds of 10 to 20 mph combined with actual temperatures of around zero to 9 below and produced wind chill values of 20 below to nearly 30 below over the area. The coldest wind chills were observed around 8 am and included 24 below in Tekamah and 19 below at Omaha.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Texas, January 15 to 17, 2007$1.7 million · 26 events
- Flood in Ohio, January 15 to 19, 2007$200,000 · 1 event
- Ice Storm in New Hampshire, January 15, 2007$125,000 · 3 events
- Flash Flooding in Arkansas, January 15, 2007$68,000 · 2 events
- Winter Storm in New York, January 15, 2007$45,000 · 8 events
- Winter Storm in Vermont, January 15, 2007$30,000 · 5 events
- Ice Storm in Texas, January 15, 2007$30,000 · 1 event
- Ice Storm and Winter Storm in Texas, January 15 to 18, 2007$20,000 · 8 events
- Ice Storm in New York, January 15 to 16, 200721 events
- Cold in Nebraska, January 15, 200720 events
- Winter Storm in Vermont, January 15, 2007$20,000 · 4 events
- Ice Storm in Massachusetts, January 15, 20071 injured · $15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4413, 4414, 4415.